Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate side effects


07-26-2010, 07:14 PM   #1
greengirl
 
Join Date: Jul 2010
Methotrexate side effects

Hi everyone
I just started taking methotrexate tablets and was wondering how long before i'd know if I was going to suffer side effects? I'm feeling quite breathless which is odd but not sure if I'm imagining it!
07-27-2010, 02:52 AM   #2
beth
Senior Member
 
Join Date: Mar 2009
Location: United Kingdom

My Support Groups:
You may not be imagining it. There is a thing called methotrexate pneumonitis - inflammation of the lungs:

* Methotrexate pneumonitis is an unpredictable and life-threatening side effect of methotrexate therapy.
* Presentation is often subacute with symptoms often present for several weeks or months before diagnosis.
* Presents most often with cough, dyspnoea and fever. May progress rapidly to respiratory failure.
* Early diagnosis, cessation of methotrexate, and treatment with corticosteroids and/or cyclophosphamide are important in management.
* There is a high rate of recurrence of lung injury after re-challenge with methotrexate.

I stopped it because of giving me serious lung/chest pain, and completely wiping me out for two days following the dose.

If in doubt got to your doc.
Beth
11-24-2011, 12:18 AM   #3
LuckySeven
 
LuckySeven's Avatar
 
Join Date: Nov 2011
Location: Ottawa, Ontario
Oh my... I can totally relate to shortness of breath. I am currently on MTX. Looks like its off to the doc's with me! Thanks for posting that.
11-24-2011, 12:54 AM   #4
LuckySeven
 
LuckySeven's Avatar
 
Join Date: Nov 2011
Location: Ottawa, Ontario
Quick question, MTX has been working well for me but if I have to stop it what would be a good substitute for it? I am also on Humira.
11-24-2011, 04:47 AM   #5
beth
Senior Member
 
Join Date: Mar 2009
Location: United Kingdom

My Support Groups:
Aza/6mp plus allopurinol, cyclosporin, but really you shouldn't need adjunctive med's as well. If you're not on weekly Humira injections you should bring it up with your GI.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate side effects
Thread Tools


All times are GMT -5. The time now is 09:17 PM.
Copyright 2006-2017 Crohnsforum.com